Alert archive / California / Wind Advisories in 2016
Wind Advisory 36, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Nov 15, 2016, 11:26 AM PST. It took effect at Nov 16, 2016, 10:00 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2016, 11:26 AM PST (19:26 UTC)
- In effect from
- Nov 16, 2016, 10:00 AM PST
- Expired
- Nov 16, 2016, 10:00 PM PST
- In force
- 12 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
932 WWUS76 KHNX 151926 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1126 AM PST TUE NOV 15 2016 CAZ095-098-099-160400- /O.NEW.KHNX.WI.Y.0036.161116T1800Z-161117T0600Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN... RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG... EDWARDS AFB...MOJAVE 1126 AM PST TUE NOV 15 2016 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST WEDNESDAY. * TIMING...LATE WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * WINDS...WEST TO NORTHWEST 25 TO 40 MPH WITH GUSTS TO 55 MPH. * IMPACTS...DIFFICULTY DRIVING...ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST WITH POSSIBLE REDUCED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DS
4 follow-up statements
349 WWUS76 KHNX 160727 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1127 PM PST TUE NOV 15 2016 CAZ095-098-099-161630- /O.CON.KHNX.WI.Y.0036.161116T1800Z-161117T0600Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN... RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG... EDWARDS AFB...MOJAVE 1127 PM PST TUE NOV 15 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HANFORD WILL ALLOW A WIND ADVISORY TO REMAIN IN EFFECT FROM 10 AM TO 10 PM PST WEDNESDAY. * TIMING...LATE WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * WINDS...WEST TO NORTHWEST 25 TO 40 MPH WITH GUSTS TO 55 MPH. * IMPACTS...DIFFICULTY DRIVING...ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST WITH POSSIBLE REDUCED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CM
477 WWUS76 KHNX 161616 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 816 AM PST WED NOV 16 2016 CAZ095-098-099-162330- /O.CON.KHNX.WI.Y.0036.161116T1800Z-161117T0600Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN... RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG... EDWARDS AFB...MOJAVE 816 AM PST WED NOV 16 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PST UNTIL 10 PM PST THIS EVENING... * TIMING...LATE THIS MORNING THROUGH THIS EVENING. * WINDS...WEST TO NORTHWEST 25 TO 40 MPH WITH GUSTS TO 55 MPH. * IMPACTS...DIFFICULTY DRIVING...ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST WITH POSSIBLE REDUCED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DS
589 WWUS76 KHNX 162316 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 316 PM PST WED NOV 16 2016 CAZ095-098-099-170600- /O.CON.KHNX.WI.Y.0036.000000T0000Z-161117T0600Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN... RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG... EDWARDS AFB...MOJAVE 316 PM PST WED NOV 16 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * TIMING...THROUGH LATE THIS EVENING. * WINDS...WEST TO NORTHWEST 25 TO 40 MPH WITH GUSTS TO 55 MPH. * IMPACTS...DIFFICULTY DRIVING...ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST WITH POSSIBLE REDUCED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DS
997 WWUS76 KHNX 170542 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 942 PM PST WED NOV 16 2016 CAZ095-098-099-170645- /O.EXP.KHNX.WI.Y.0036.000000T0000Z-161117T0600Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN... RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG... EDWARDS AFB...MOJAVE 942 PM PST WED NOV 16 2016 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... WINDS WILL CONTINUE TO DIMINISH THROUGH THE NIGHT. SOME LOCALIZED GUSTY TO BREEZY WINDS WILL BE POSSIBLE FOR THE NEXT COUPLE OF HOURS. $$ ANDERSEN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Nov 15, 4:19 AM PST, 7 hours 7 minutes earlier.
Area forecast discussion, Nov 15, 4:19 AM PST, 7 hours 7 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 419 AM PST Tue Nov 15 2016 .SYNOPSIS...Dry weather and above normal afternoon temperatures will continue today with patchy fog in the San Joaquin Valley through the morning. A Pacific storm system will bring a chance for some light precipitation tonight through Wednesday, mainly in the mountains. Cooler temperatures and increased winds will accompany the system through Thursday. Dry and warmer on Friday, then another chance for precipitation over the weekend and into early next week. && .DISCUSSION...Upper ridging is still in control with clear skies over central California tonight. But despite the clear skies and light surface winds, no fog has formed yet across the San Joaquin Valley. There area some areas with visibilities down to 1-3 miles, and a few patches of fog will remain possible through sunrise with localized dense fog not out of the question. Otherwise, the ridge will begin to weaken today with slightly lower temperatures, but still around 10 degrees above mid November normals for most areas. A short wave trough will approach northern California tonight and move ESE through Wednesday. Moisture is lacking with this system with scattered light showers Tuesday night through Wednesday. The best chances will be over the mountains due to orographic effects. QPF for the southern Sierra is around one to two tenths of an inch from Yosemite NP to Kings Canyon NP, with just a few hundredths to the south. The SJ Valley may see some sprinkles but most likely nothing more than trace amounts. Snow levels will be around 7-8K feet near Yosemite on Wednesday, then lower to around 6,000 feet Wednesday night as showers diminish. One to two inches of snow is possible above 7,000 feet. Windy conditions will develop over the Sierra crest and through the Kern County mountain passes into the desert Tuesday night through Wednesday. Breezy conditions will develop in the SJ Valley with highest gusts along the west side. The trough exits to the east on Thursday as another ridge moves over the west coast. The ridge axis shifts to the Rockies Saturday as a trough amplifies over the east Pacific. There is significant model uncertainty and given the recent track record, it is hard to favor any particular solution at this time. Latest ECMWF is the wettest and fastest with the trough moving inland Saturday night through Sunday. The drier GFS moves a splitting trough in Sunday night and Monday. The GEM also splits it but is completely dry for central CA with the southern energy all the way down to Baja CA. So there is low confidence for this weekend into early next week. Temperatures will cool down to near normal Wednesday then little change on Thursday. Ridging will warm temps back up to several degrees above climo by Saturday. && .AVIATION...In the San Joaquin Valley...areas of MVFR conditions will continue in haze and mist during the next 24 hours with areas of IFR in fog through 18Z Tuesday. VFR conditions can be expected elsewhere across the central CA interior during the next 24 hours. && .AIR QUALITY ISSUES... On Tuesday November 15 2016...Unhealthy for sensitive groups in Kern County. Fireplace/Wood Stove Burning Status is: No Burning Unless Registered in Fresno...Kern...Kings...Madera...Merced and Tulare Counties. Further information is available at Valleyair.org && .CERTAINTY... The level of certainty for days 1 and 2 is medium. The level of certainty for days 3 through 7 is low. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.php for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... NONE. && public...DCH avn/fw...Dudley synopsis...DCH weather.gov/hanford
Nearby
Wind Advisories in California, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.